| Model Number |
400SMTSTD0620 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02380.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, two smart coils would not advance past their initial position.The first smart coil was removed from the introducer sheath by cutting off the introducer sheath, then advanced to the target location, and detached into the aneurysm.The second smart coil was unable to advance past the its initial position after multiple attempts and was removed.The physician completed the procedure using three non-penumbra coils.There was no report of an adverse effect to the patient.